Ask an expert
Question

18 May 2004

aspirin for kids
does giving aspirin to an eleven yr old pose any significant health risks and what are they...I gave my kid some kiddy-med lemon and he is complaining of stomach cramps these past 3 days...doctor says its the flu and has prescribed an antibiotic which i really hate administering but what choice do I have...can the stomach pain be indicative of some other problem.
Answer 370 views
Expert
childhood diseases
paediatrician

01 Jan 0001

Aspirin got a bad name for use in children due to a possible link with rare Reye's syndrome, which involves the liver. However, this link has not been made in chikldren older than 10yrs of age. The stomach aches is most probably from a flulike viral infection. If it persists you need to consult with your doctor.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.